Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 86, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 23, 2016, 11:36 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2016, 11:36 AM EST (16:36 UTC)
- Expired
- Nov 23, 2016, 9:35 PM EST
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
338 WHUS73 KGRR 231636 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1136 AM EST WED NOV 23 2016 LMZ847>849-240045- /O.NEW.KGRR.SC.Y.0086.161123T1636Z-161124T0400Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1136 AM EST WED NOV 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS...SOUTHEAST 20 TO 25 KNOTS REST OF TODAY...15 TO 25 KNOTS TONIGHT VEERING SOUTH 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET TOWARD MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
1 follow-up statement
893 WHUS73 KGRR 240235 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 935 PM EST WED NOV 23 2016 LMZ847>849-240345- /O.CAN.KGRR.SC.Y.0086.000000T0000Z-161124T0400Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 935 PM EST WED NOV 23 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND WAVES HAVE DECREASED AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 11:23 AM EST, 13 minutes earlier.
Area forecast discussion, Nov 23, 11:23 AM EST, 13 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1123 AM EST Wed Nov 23 2016 LATEST UPDATE... Update/Marine .SYNOPSIS... Issued at 251 AM EST Wed Nov 23 2016 An area of low pressure over Missouri this morning will track northeast through the Great Lakes region today. This system will generate a wintry mix of precipitation to start the day...but transition to mostly rain as the day progresses here in Southwest Lower Michigan. This system stalls east of the area on Thanksgiving day. Thus some unsettled weather could persist for the end of the week. && .UPDATE... Issued at 1123 AM EST Wed Nov 23 2016 Forecast seems to be doing well. Still concern for the interior portions of Central Lower, mainly Clare, Osceola Counties, and Northern Isabella. Most areas along the coast and south of M-46 have transitioned to all rain, however areas north and east continue to see mixed pcpn. Forecast soundings continue to favor snow mixed with sleet and freezing rain at times. However temps here should slowly climb through the day and even into the evening. Expect a very slow transition to more rain here too, but a couple inches of snow, and a light coating of ice will occur until then. With warm ground temps the main roads should remain just wet, but side roads will be slick. Because of this feel a headline is not warranted. UPDATE Issued at 736 AM EST Wed Nov 23 2016 The forecast was updated to reflect less in the way of snow from Muskegon through Grand Rapids and into Battle Creek. Soundings suggest the air is too warm aloft for there to be much snow in these locations. && .SHORT TERM...(Today through Friday) Issued at 251 AM EST Wed Nov 23 2016 The main challenge deals with the potential for impacts today associated with the system moving in. Overall not much has changed with the forecast. Forecast and observed soundings suggest that despite a warm layer aloft...any steadier precipitation will cool temperatures down enough to favor a snow to rain scenario for much of the region. A window of an hr or two of freezing rain could exist. While interior northeast counties will be last to see the onset of the precipitation...they remain the coldest through the day...so that area remains favored some impacts...which would include Mount Pleasant and Harrison. A couple inches of snow/1 to 3/ looks most likely to occur there. The surface temperatures have been rising as the precipitation moves in which also has the ability to limit the impacts. The freezing line is currently ahead of the advancing area of precipitation...but that could change in a few hours. We are planning on issuing an SPS as the precipitation moves into the sub freezing areas in a few hours. The deeper moisture pulls away tonight...taking the steadier precipitation with it. This could leave behind a drizzle/light rain pattern. The route 10 region could be close to freezing still so a risk for icing may exist. The weak low stalls out temporarily over Lake Superior Friday morning...but resumes tracking away from the area during the afternoon. At the same time a weak mid level impulse arrives on Friday. Thus the unsettles pattern will persist. Any precipitation on Friday should be light due to the limited moisture depth. .LONG TERM...(Friday night through Tuesday) Issued at 251 AM EST Wed Nov 23 2016 Some light rain and snow showers will be possible Friday evening with upper level cyclonic flow in place. There is a chance for northwest flow lake-effect snow showers late Friday night into early Saturday. Both the ECMWF and GFS continue to show -6 C air advecting in at 850 mb Saturday morning. Friday night will be overcast with lows in the low to mid 30s. Highs on Saturday will be in the low to mid 40s. Temperatures will warm up Sunday into early next week as southerly flow develops. Highs in the mid 40s to around 50 degrees are expected. Quiet weather is expected Saturday afternoon through Sunday as upper ridging builds in downstream of a strengthening low pressure system in the Plains. A deep upper trough is forecast to carve itself out over the central CONUS early next week and affect Michigan's weather most of next week. Rain chances increase Sunday night, but rain is most likely next Monday and Tuesday as a couple areas of low pressure push through. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 636 AM EST Wed Nov 23 2016 Surface temperatures have dropped off a degree or two with the arrival of the precipitation. Most sites are around the freezing mark. Thus a risk for wintry mixed precipitation exists for an hour or two this morning to start the TAF period. KMKG is too warm for that to happen...so just plain rain there. Impacts from ceilings and visibilities will increase today and this afternoon. Conditions look likely to go IFR or lower for the afternoon into tonight. && .MARINE... Issued at 1123 AM EST Wed Nov 23 2016 Will hoist a small craft advisory for areas north of Grand Haven through this evening. Southeast winds have come up to around 25 knots, with the highest waves outward from the coast. These winds will pivot south and then southwest this evening and gradually diminish as the surface low moves in. && .HYDROLOGY... Issued at 1125 AM EST Tue Nov 22 2016 There are no flooding concerns at this time. Rivers are running near normal and continue a downward trend. Forecasts are still on track for general precipitation amounts of 0.25-0.50 inch through the middle of the week. Another round of precipitation moves in for late in the week with similar totals. The two bouts of precipitation are separated by a brief dry period on Thanksgiving Day, resulting in routine runoff for area streams and rivers. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 11 PM EST this evening for LMZ847>849. && UPDATE...JK SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...EBW AVIATION...MJS HYDROLOGY...JAM MARINE...JK
Hazardous weather outlook, Nov 23, 3:58 AM EST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 AM EST WED NOV 23 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 358 AM EST WED NOV 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A PERIOD OF SNOW IS EXPECTED TODAY BEFORE TEMPERATURES SLOWLY RISE ABOVE FREEZING DURING THE DAY. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE AS WELL. AS A RESULT SCATTERED SLICK SPOTS ARE COULD OCCUR...ESPECIALLY AREAS NORTHEAST OF A LUDINGTON TO JACKSON LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT AND COULD LEAD LOCALIZED SLIPPERY TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-240900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 358 AM EST WED NOV 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.